Alert archive / Nevada / High Wind Watches in 2007
High Wind Watch 2, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Jan 8, 2007, 2:05 PM PST for 5 counties in Nevada; 5 counties in California. It took effect at Jan 10, 2007, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2007, 2:05 PM PST (22:05 UTC)
- In effect from
- Jan 10, 2007, 6:00 AM PST
- Expired
- Jan 9, 2007, 3:29 PM PST
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 84 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 082205 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 205 PM PST MON JAN 8 2007 ...STRONG WINDS POSSIBLE WEDNESDAY... .SOUTHWEST TO WEST WINDS ARE EXPECTED TO INCREASE BY WEDNESDAY MORNING WITH POSSIBLE HIGH WINDS AT TIMES...UNTIL A STRONG COLD FRONT MOVES ACROSS THE REGION BY WEDNESDAY EVENING. CAZ072-NVZ002-003-091215- /O.NEW.KREV.HW.A.0002.070110T1400Z-070111T0200Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 205 PM PST MON JAN 8 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. SOUTHWEST TO WEST WINDS WILL INCREASE ON WEDNESDAY. LOCAL GUSTS TO 60 MPH OR HIGHER WILL BE POSSIBLE...ESPECIALLY IN WIND PRONE AREAS INCLUDING HIGHWAY 395 IN WASHOE VALLEY. RIDGETOP GUSTS OVER THE SIERRA CREST MAY EXCEED 100 MPH. THE WINDS WILL DIMINISH BY WEDNESDAY EVENING...WITH MUCH COLDER WEATHER EXPECTED FOR THE REMAINDER OF THE WEEK. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE INFORMATION ON THIS EXPECTED COLD SPELL. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ073-NVZ001-091215- /O.NEW.KREV.HW.A.0002.070110T1800Z-070111T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 205 PM PST MON JAN 8 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE ON WEDNESDAY. LOCAL GUSTS TO 60 MPH OR HIGHER WILL BE POSSIBLE...ESPECIALLY IN WIND PRONE AREAS INCLUDING HIGHWAY 95 NEAR WALKER LAKE. RIDGETOP GUSTS OVER THE SIERRA CREST MAY EXCEED 100 MPH. THE WINDS WILL DIMINISH BY LATE WEDNESDAY EVENING...WITH MUCH COLDER WEATHER EXPECTED FOR THE REMAINDER OF THE WEEK. SEE THE LATEST SPECIAL WEATHER STATEMENT FOR MORE INFORMATION ON THIS EXPECTED COLD SPELL. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MJD HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 WWUS75 KREV 091101 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 301 AM PST TUE JAN 9 2007 ...STRONG WINDS POSSIBLE WEDNESDAY... .SOUTHWEST TO WEST WINDS WILL INCREASE WEDNESDAY MORNING WITH THE POTENTIAL FOR HIGH WINDS AS A STRONG COLD FRONT MOVES THROUGH NEVADA. STRONG WIND GUSTS MAY GENERATE AREAS OF BLOWING DUST ACROSS WESTERN NEVADA SOUTH OF INTERSTATE 80. TRAVELERS SHOULD BE PREPARED FOR STRONG CROSS WINDS AND THE POSSIBILITY OF HIGH PROFILE VEHICLE RESTRICTIONS IN WIND PRONE AREAS. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS. CAZ072-NVZ002-003-100015- /O.CON.KREV.HW.A.0002.070110T1400Z-070111T0200Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 301 AM PST TUE JAN 9 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. SOUTHWEST TO WEST WINDS WILL INCREASE ON WEDNESDAY. GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE...ESPECIALLY IN WIND PRONE AREAS ALONG HIGHWAY 395 AND INTERSTATE 80. GUSTS OVER THE SIERRA CREST MAY EXCEED 100 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ073-NVZ001-100015- /O.CON.KREV.HW.A.0002.070110T1800Z-070111T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 301 AM PST TUE JAN 9 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE ON WEDNESDAY. GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE...ESPECIALLY IN WIND PRONE AREAS ALONG HIGHWAYS 95 AND 395. GUSTS OVER THE SIERRA CREST MAY EXCEED 100 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 092329 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 329 PM PST TUE JAN 9 2007 ...STRONG WINDS EXPECTED OVER NORTHEASTERN CALIFORNIA AND WESTERN NEVADA WEDNESDAY AND WEDNESDAY NIGHT... .A COLD LOW PRESSURE SYSTEM WILL APPROACH THE WEST COAST FROM CANADA WEDNESDAY DRIVING A STRONG COLD FRONT ACROSS NEVADA AND CALIFORNIA WEDNESDAY AND THURSDAY. SOUTHWEST TO WEST WINDS WILL INCREASE WEDNESDAY MORNING WITH WINDY CONDITIONS OVER WESTERN NEVADA AND THE CENTRAL SIERRA WEDNESDAY AFTERNOON AND EVENING. IN ADDITION TO THE STRONG WIND GUSTS...AREAS OF BLOWING DUST AND SAND ARE POSSIBLE ACROSS WESTERN NEVADA WHERE RECENT PRECIPITATION HAS BEEN LIMITED. CAZ072-NVZ002-003-101300- /O.UPG.KREV.HW.A.0002.070110T1400Z-070111T0200Z/ /O.NEW.KREV.WI.Y.0002.070110T1800Z-070111T0600Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 329 PM PST TUE JAN 9 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS WILL INCREASE WEDNESDAY MORNING WITH WINDY CONDITIONS WEDNESDAY AFTERNOON AND EVENING. SUSTAINED SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. LOCAL GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS AND IN FOOTHILL LOCATIONS. GUSTS OVER HIGHER SIERRA RIDGES MAY EXCEED 100 MPH. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY OVER MOUNTAIN PASSES AND ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 395. $$ CAZ073-NVZ001-101300- /O.UPG.KREV.HW.A.0002.070110T1800Z-070111T0600Z/ /O.NEW.KREV.WI.Y.0002.070110T1800Z-070111T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 329 PM PST TUE JAN 9 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS WILL INCREASE ON WEDNESDAY WITH WINDY CONDITIONS WEDNESDAY AFTERNOON AND EVENING. SUSTAINED SPEEDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. LOCAL GUSTS UP TO 60 MPH ARE POSSIBLE IN WIND PRONE AREAS AND IN FOOTHILL LOCATIONS. GUSTS OVER HIGHER SIERRA RIDGES MAY EXCEED 100 MPH. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAYS 95 AND 395. $$ CAZ070-071-NVZ005-101300- /O.NEW.KREV.WI.Y.0002.070110T1200Z-070111T0000Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 329 PM PST TUE JAN 9 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY. SOUTHWEST TO WEST WINDS WILL INCREASE EARLY WEDNESDAY MORNING WITH WINDY CONDITIONS THROUGHOUT THE DAY WEDNESDAY. SUSTAINED SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. LOCALLY HIGHER GUSTS ARE POSSIBLE IN WIND PRONE AREAS AND IN FOOTHILL LOCATIONS. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH AS HIGHWAY 395. $$ HTTP://WEATHER.GOV/RENO JORDAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Jan 8, 3:25 AM PST, 10 hours 40 minutes earlier.
Area forecast discussion, Jan 8, 3:25 AM PST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 325 AM PST MON JAN 8 2007 .SHORT TERM... A RIDGE OF HIGH PRESSURE WILL REMAIN IN CHARGE THROUGH TUESDAY... WITH HIGHS MODERATING INTO THE UPPER 40S TO MID 50S FOR MANY AREAS (WITH AREAS OF BASIN EAST OF RENO HANGING ONTO MID 40S) UNDER SUNNY SKIES. TUESDAY NIGHT...THE UPPER RIDGE BEGINS TO BREAK DOWN AND RETROGRADE INTO THE PACIFIC AS A HIGHLY ANOMALOUS COLD TROUGH BEGINS TO DIG INTO THE NORTHWEST CONUS. LOWS TUESDAY NIGHT WILL DEPEND ON HOW FAST THE RIDGE BREAK DOWN ENSUES...WITH CURRENT THINKING THAT AREAS NORTH OF INTERSTATE 80 WILL REMAIN MIXED UP WITH 40-50 KTS OF FLOW AT 700 MB AND A STRONG COLD FRONT APPROACHING FROM SOUTHERN OREGON. I HAVE KEPT TEMPERATURES WELL ABOVE MOS IN THE NORTH WITH THIS IN MIND. WEDNESDAY...THE COLD FRONT MOVES INTO NORTHERN NEVADA AND CALIFORNIA. THERE WILL BE A SHARP GRADIENT IN HIGHS WEDNESDAY...WITH AREAS NORTH RISING ONLY A FEW DEGREES AT BEST WITH STRONG COLD ADVECTION AND AREAS SOUTH SOARING WELL INTO THE 50S AHEAD OF THE FRONT. WEDNESDAY NIGHT...THERE WILL A CHANCE OF SNOW NEAR AND NORTH OF HIGHWAY 50 AS A 110+ KT JET STREAK ROUNDS THE BASE OF THE DIGGING WESTERN TROUGH AND PUTS AREAS NORTH OF HIGHWAY 50 IN THE LIFT-FAVORABLE LEFT FRONT QUAD OF THE JET STREAK. I RAISED LOWS A BIT WEDNESDAY NIGHT OVER THE PREVIOUS PACKAGE WITH CLOUDS... PRECIPITATION...AND COLD LAPSE RATES ALOFT KEEPING DECOUPLING NEARLY NON-EXISTENT. IT WILL STILL GET RATHER COLD IN THE NORTH WITH COLD ADVECTION AND LESS CLOUDINESS/PRECIP THAN FURTHER SOUTH. SNYDER .LONG TERM...THURSDAY THROUGH SUNDAY... NO CHANGE IN FORECAST REASONING. CONFIDENCE REMAINS HIGH WITH A VERY COLD TEMPERATURE FORECAST FOR LATER THIS WEEK...AS MODEL SOLUTIONS REMAIN CONSISTENT AND SUPPORTED BY ENSEMBLES AND TELECONNECTIONS. VERY COLD UPPER LOW OVER ALASKA IS STARTING TO TRACK OVER THE YUKON TERRITORY IN NORTHWEST CANADA. SOUNDINGS IN AND NEAR THE LOW STILL SHOW 500 MB TEMPERATURES NEAR -40C/-40F AND 700 MB TEMPERATURES NEAR -30C/-22F. LARGE AREA OF LOW PRESSURE TRACKING NORTHEAST OF JAPAN WILL HELP TO AMPLIFY THE PATTERN OVER THE CENTRAL PACIFIC AND GENERATE A RIDGE ALONG 150W AND HELP TO PUSH THE ALASKAN LOW SOUTHWESTWARD. TEMPERATURES SHOULD REMAIN BELOW FREEZING FOR MOST LOCATIONS THROUGH SUNDAY. MOUNTAIN TOP TEMPERATURES WILL HAVE A DAY OR TWO OF SINGLE DIGITS OR LOWER ON THURSDAY AND FRIDAY. GUSTY WINDS WILL HELP PRODUCE DANGEROUSLY LOW WIND CHILL VALUES 30F TO 40F BELOW ZERO IN THE MOUNTAINS. THE COLD INSIDE SLIDER WILL BRING STRONG INSTABILITY AND HIGH TO VERY HIGH SNOW-WATER RATIOS. WESTERN NEVADA COULD BE ON THE CYCLONIC SIDE OF THE JET THURSDAY WITH A SHORT WAVE ENERGY ABOVE A FRONTAL PASSAGE WHICH COULD GENERATE A PERIOD OF MODERATE TO HEAVY SNOW. A SECOND CONCERN IS THE UPSLOPE EVENT ALONG THE EAST SLOPES FROM MINDEN SOUTHWARD TO MINERAL AND MONO COUNTIES AFTER THE FRONTAL PASSAGE. GFS HAS SHOWN THIS THE LAST COUPLE DAYS WITH MINIMAL TO MODEST MODEST QPF VALUES. JUNE LAKE/LEE VINING ARE AT RISK FOR HIGHER SNOW AMOUNTS THURSDAY NIGHT AND EARLY FRIDAY...WITH ADDITIONAL LAKE ENHANCEMENT OFF MONO LAKE. BRONG && .AVIATION... VFR CONDITIONS CONTINUE. PERIODS OF LOCAL SHALLOW FOG NEAR KTVL MAY FORM IN SIERRA VALLEYS AFTER 20Z DUE TO WARMER AIR OVER SNOWPACK. POSSIBILITY OF LOCAL SHALLOW FZFG AFTER 02Z FORMING IN SIERRA VALLEYS. CRIPE && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jan 8, 1:20 PM PST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 120 PM PST MON JAN 8 2007 CAZ070>073-NVZ001>005-091200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 120 PM PST MON JAN 8 2007 ...VERY COLD TEMPERATURES EXPECTED LATER THIS WEEK AND INTO THE WEEKEND... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY EVENING...FOLLOWED BY REINFORCING SHOTS OF VERY COLD ARCTIC AIR THURSDAY NIGHT AND SATURDAY NIGHT. HIGH TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING FROM THURSDAY THROUGH THE WEEKEND FOR MOST LOCATIONS IN WESTERN NEVADA AND EASTERN CALIFORNIA. IN ADDITION...PERIODS OF ACCUMULATING SNOW OR SNOW SHOWERS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AT ALL ELEVATIONS...WHICH COULD RESULT IN EVEN COLDER TEMPERATURES. IF WIDESPREAD SNOW COVER IS PRESENT...TEMPERATURES MAY ONLY CLIMB INTO THE TEENS WITH LOWS BELOW ZERO IN THE LOWER VALLEYS FRIDAY AND SATURDAY. GUSTY WINDS AT TIMES WILL COMBINE WITH THE VERY COLD TEMPERATURES TO PRODUCE DANGEROUS LOW WIND CHILL VALUES. WIND CHILLS OF ZERO TO 10 BELOW ZERO ARE POSSIBLE IN VALLEY LOCATIONS...WITH 30 TO 40 BELOW ZERO IN THE HIGHER ELEVATIONS OF THE SIERRA. PREPARATIONS SHOULD BE MADE BEFORE THE COLD FRONT ARRIVES TO ENSURE THAT PETS AND LIVESTOCK CAN BE GIVEN SUFFICIENT PROTECTION FROM THE COLD...AND EXPOSED WATER PIPES IN DANGER OF FREEZING AND BURSTING SHOULD BE INSULATED. HTTP://WEATHER.GOV/RENO
Nearby
High Wind Watches in Nevada, 2007High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.